Has anyone heard of OCD with auditory hallucinations? I have a sibling who has long been treated for OCD, Tourette and epilepsy. He is taking Tegretol, Anafranil and Frisum. Since beginning Frisum (about 2 years ago) he is increasingly claiming that he hears people (e.g. neighbors, family members) talking about him when no one is doing so. This is becoming a bigger and bigger problem, as he is increasingly aggressive, confrontational and even threatening at times. His psychiatrist has apparently said that it could be due to his epilepsy or OCD. Any ideas or suggestions would be really appreciated.
OCD is not classified as a psychotic disorder so it would not generally cause auditory hallucinations which are a form of psychosis. There are many other psychiatric disabilities that can cause psychosis however and they are treatable. Auditory hallucinations that come from epilepsy are not psychotic. They are from seizures such as temporal lobe epilepsy that affect the part of the brain that processes thoughts. A neurologist would have to do a further evaluation with an MRI and EEG to see where the auditory hallucinations are coming from because if they are from any form of seizure the medications need to be adjusted. And on occassion some anti-seizure medications can personality changes. There's a lot that could be going on but you would need to speak to the neurologist first and if the auditory hallucinations are classified as psychiatric ask the psychiatrist what specifically is causing them as ocd generally does not cause this but there are other things going on as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.